MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3112
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the device made no seal.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the device made no seal.There was no major problem regarding bleeding and no transfusion necessary.There was no patient injury.Investigation found that one broken/missing snap and one damaged snap on the electrode jaw.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found one broken/missing snap and one damaged snap on the electrode jaw.The disposable was assembled onto a set of forceps and plugged into generator.The generator recognized the device and activated with satisfactory results.Functional testing was performed with the returned device on porcine kidney tissue.Multiple seals on various size vessels were made with visually acceptable results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.A full thermal effect was visually verified.The investigation found the device to function normally and within specifications.An additional failure was found during the investigation; one of the snaps was found to be broken or missing and another was damaged.The additional findings did not contribute to the reported condition.The investigation found damaged snaps on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the reported event to be attributed to user error.Refer to the product instructions for use for additional information on the proper method of assembling the electrodes onto the reusable instrument.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7469321
Report Number1717344-2018-00588
Device Sequence Number1642759
Product Code GEI
UDI-Device Identifier20884524002511
UDI-Public20884524002511
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberLS3112
Device Catalogue NumberLS3112
Device Lot Number71510248X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer06/19/2018
08/08/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date07/05/2018
08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;